tryp Posted February 21, 2009 Share Posted February 21, 2009 Back in mid-2008, I was having PTSD-related insomnia issues, pdoc gave me mirtazapine at 15 mg then upped it to 30. It's no longer a sleep dose at 30, but I was still sleeping because my PTSD was better controlled, and the decent sleep I got at 15 seemed to let me break the cycle of insomnia. Then I had to go home for Christmas, which drove me so loony that I ended up on quetiapine 150 mg to make me sleep (lower doses didn't work). I was having such bad daytime anxiety a couple weeks ago that pdoc swapped the quetiapine for Ativan (1 mg in divided doses during the day and a whole 1 mg at night) but apparently Ativan makes me suicidal (whouda thunk it?), so now I'm off of that (haven't had any in 4 days) and on a baby dose of clonazepam (0.25 mg in the morning) as well as mirtazapine at 45 mg. I thought that since the acute stressor that made me need the extra sleep aid is gone, I'd be able to sleep again, especially with the Klon in my system, but I can't. I tried smaller doses of quetiapine (50 and 100) over the past couple of days and it doesn't help. I wake up all the time and it takes me hours to fall asleep (I also have trippy dreams, but that's another story ). Pdoc offered me Imovane when I saw her on Thursday, but I said no and so she gave me more quetiapine instead. I would really, really like to not be on sleep meds. I've never really needed them before, and I think a lot of what's going on is rebound insomnia from the various meds I've been on but I'm not exactly sure how to break the cycle. Any ideas? Should I humor my insomnia and go back to higher dose quetiapine? I've tried to taper the dose from 150 before with no luck - anything lower just tanks my sleep entirely, but I could try tapering it more slowly. Should I try to wait it out? Should I try an OTC sleep aid? I've tried diphenhydramine before, and it doesn't seem to help. Pdoc's gone for a couple weeks, so I'm stuck with the meds I've got, and I really don't want Imovane anyway. I apologize if this is incoherent/makes no sense. I've been a little bit boggled recently. Link to comment Share on other sites More sharing options...
This topic is now archived and is closed to further replies.